Alert archive / Mississippi / Flash Flood Warnings in 2005
Flash Flood Warning 63, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 25, 2005, 12:43 AM CDT for Bolivar County, Washington County, Mississippi. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2005, 12:43 AM CDT (05:43 UTC)
- Expired
- Sep 25, 2005, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Bolivar County, MS, Washington County, MS
The radar
The Little Rock radar (KLZK), 176 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 2:50 AM CDT | FLASH FLOOD | Cleveland, MS | SEVERAL STREETS FLOODED WITHIN THE CITY OF CLEVELAND REPORTED BY BOLIVAR SO. |
| Sep 25, 4:40 AM CDT | FLASH FLOOD | Greenville, MS | 6.21 INCHES OF RAIN TOTAL AT KGLH AND STILL RAINING. STREET FLOODING REPORTED WASHINGTON COUNTY EOC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 127 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 250546
FFWJAN
MSC011-151-251200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1243 AM CDT SUN SEP 25 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI
THIS INCLUDES THE CITIES OF...SHELBY...SHAW...ROSEDALE...CLEVELAND
WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI
THIS INCLUDES THE CITIES OF...GREENVILLE AIRPORT...LELAND...
HOLLANDALE...GREENVILLE
* UNTIL 700 AM CDT
* AT 1243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ALONG THE
MISSISSIPPI RIVER...MOVING SLOWLY EAST INTO WESTERN PORTIONS OF
BOLIVAR AND WASHINGTON COUNTIES. A SWATH OF 3 TO 5 INCHES OF RAIN
HAS ALREADY FALLEN FROM NEAR BENOIT ACROSS THE GREENVILLE AREA TO
JUST WEST OF HOLLANDALE OVERNIGHT.
RAINFALL RATES OF UP TO 3 INCHES PER HOUR HAVE ALREADY OCCURRED OVER
PORTIONS OF CHICOT COUNTY ARKANSAS AND WEST CARROLL PARISH LOUISIANA
OVER THE PAST HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
WASHINGTON...STONEVILLE...RENOVA...MOUND BAYOU...METCALFE...
GUNNISON...BOYLE AND BENOIT.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA OVER THE NEXT 3 HOURS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
AND REMEMBER...TURN AROUND DONT DROWN.
LAT...LON 3367 9069 3361 9078 3312 9076 3304 9108
3309 9114 3303 9115 3356 9121 3369 9114
3369 9102 3374 9113 3379 9097 3388 9106
3398 9101 3398 9101 3397 9101 3405 9087
3413 9092 3413 9066
$$
CRAVEN1 follow-up statement
000
WGUS74 KJAN 250740
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
235 AM CDT SUN SEP 25 2005
MSC011-151-251200-
BOLIVAR MS-WASHINGTON MS-
235 AM CDT SUN SEP 25 2005
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
WASHINGTON AND BOLIVAR COUNTIES...
AT 233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GUNNISON TO 6 MILES SOUTHWEST OF
HOLLANDALE...MOVING NORTHEAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHAW...
SHELBY...MOUND BAYOU...BOYLE...CLEVELAND AND RENOVA.
THE GREENVILLE AIRPORT HAS RECEIVED 4.63 INCHES OF RAIN
OVERNIGHT...WHICH IS THE SAME AMOUNT ESTIMATED BY DOPPLER RADAR.
HOWEVER...A BAND OF MORE THAN 5 INCHES OF RAIN HAS FALLEN FROM
SOUTHWEST BOLIVAR COUNTY TO CENTRAL WASHINGTON COUNTY. THE HEAVIEST
AMOUNTS...IN EXCESS OF 6 INCHES...WERE INDICATED ABOUT 7 MILES WEST
SOUTHWEST OF BENOIT IN BOLIVAR COUNTY...AND FROM 3 MILES SOUTHWEST
OF HOLLANDALE TO 5 MILES NORTHWEST OF ARCOLA IN WASHINGTON COUNTY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3368 9069 3362 9078 3313 9076 3306 9108
3313 9114 3329 9103 3333 9114 3346 9105
3348 9107 3342 9110 3339 9116 3339 9117
3348 9111 3358 9119 3369 9102 3375 9111
3379 9097 3389 9104 3413 9089 3413 9066
$$
CRAVENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 9:39 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Sep 24, 9:39 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
939 PM CDT SAT SEP 24 2005
.DISCUSSION...TROPICAL STORM RITA CONTINUES TO SLOWLY MOVE
EAST NORTHEAST ACROSS SOUTHERN ARKANSAS. STRONG LOW LEVEL SHEAR AND
INSTABILITY EXIST ACROSS THE AREA AND SPIRAL BANDS OF CONVECTION ARE
CONTINUING TO SPREADING NORTHEAST...THUS THE STORM PREDICTION CENTER HAS
CONTINUED THE TORNADO WATCH UNTIL 4AM FOR MOST OF THE AREA. UPDATED THE
ZONES TO REFLECT THIS...OTHER THAN THAT THE REST OF THE FORECAST
LOOKS GOOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 84 72 85 / 90 90 80 40
MERIDIAN 73 84 69 85 / 90 80 90 60
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...TORNADO WATCH UNTIL 4 AM SUNDAY FOR MSZ018-MSZ019-MSZ025-MSZ026-
MSZ027-MSZ028-MSZ034-MSZ035-MSZ036-MSZ037-MSZ040-MSZ041-
MSZ042-MSZ043-MSZ044-MSZ047-MSZ048-MSZ049-MSZ050-MSZ053-
MSZ054-MSZ055-MSZ056-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-
MSZ064.
LAKE WIND ADVISORY UNTIL 7 AM SUNDAY FOR MSZ026-MSZ027-MSZ028-
MSZ029-MSZ032-MSZ036-MSZ037-MSZ042-MSZ043-MSZ044-MSZ048-
MSZ049-MSZ050-MSZ053-MSZ054-MSZ055-MSZ059-MSZ060-MSZ061-
MSZ062-MSZ063.
FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR MSZ053-MSZ059-MSZ060-
MSZ061.
WIND ADVISORY UNTIL 7 AM SUNDAY FOR MSZ018-MSZ019-MSZ025-MSZ034-
MSZ035-MSZ040-MSZ041-MSZ047.
LA...FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
TORNADO WATCH UNTIL 4 AM SUNDAY FOR LAZ007-LAZ008-LAZ009-LAZ015-
LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
WIND ADVISORY UNTIL 7 AM SUNDAY FOR LAZ007-LAZ008-LAZ009-LAZ015-
LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...TORNADO WATCH UNTIL 4 AM SUNDAY FOR ARZ074-ARZ075.
WIND ADVISORY UNTIL 7 AM SUNDAY FOR ARZ074-ARZ075.
&&
15Hazardous weather outlook, Sep 24, 10:15 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1015 PM CDT SAT SEP 24 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 260315- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1015 PM CDT SAT SEP 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE TONIGHT ACROSS A GOOD PORTION OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. ANY SEVERE THUNDERSTORMS SHOULD BECOME ISOLATED BY MIDNIGHT...HOWEVER...THERE WILL STILL BE A SLIGHT RISK OF SEVERE WEATHER THROUGH THE NIGHT. LEVELS OF WIND SHEAR...INSTABILITY AND LIFT WILL BE SUFFICIENT ENOUGH TONIGHT TO SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS ACROSS THE REGION. EXPECT TORNADOES AND DAMAGING WINDS TO BE POSSIBLE WITH ANY SEVERE THUNDERSTORMS. WHILE THE RISK FOR TORNADOES WILL EXIST IN ALL AREAS TONIGHT...IT SHOULD BE HIGHEST NORTH OF INTERSTATE TWENTY WHERE WIND SHEAR WILL BE MORE FAVORABLE. EXPECT LESSENING SURFACE-BASED INSTABILITY TO LEAD TO WEAKENING OF STORMS BY MIDNIGHT...ALTHOUGH ISOLATED SEVERE STORMS CANNOT BE RULED OUT THROUGH THE OVERNIGHT HOURS. TOMORROW...THE REMNANTS OF HURRICANE RITA WILL REMAIN NEARBY THE LOWER MISSISSIPPI VALLEY. THIS INFLUENCE WILL CONTINUE TO FUEL SHOWER AND THUNDERSTORM DEVELOPMENT DURING THE DAY...AS WELL AS PROVIDING RATHER HIGH LEVELS OF WIND SHEAR. DUE TO THIS SHEAR...THERE WILL BE THE POTENTIAL FOR SEVERE WEATHER...INCLUDING TORNADOES AND DAMAGING WINDS. HOWEVER...INSTABILITY LEVELS ARE EXPECTED TO REMAIN RATHER LOW IN MOST LOCATIONS...KEEPING THE OVERALL COVERAGE OF SEVERE STORMS ISOLATED. ...FLOODING... ALTHOUGH HEAVY RAINFALL WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA...IT IS MORE LIKELY TO OCCUR OVER NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI...WHERE SOME LOCATIONS HAVE ALREADY RECEIVED 3 TO 4 INCHES OF PRECIPITATION. WITH PLENTY OF TROPICAL MOISTURE FLOWING INTO THE REGION...PERIODS OF HEAVY RAIN CAN BE EXPECTED AS RAIN BANDS FROM HURRICANE RITA REPEATEDLY MOVE INTO THE AREA TONIGHT. RAINFALL TOTALS THROUGH EARLY SUNDAY MAY REACH UP TO 8 INCHES IN ISOLATED SPOTS. PERIODS OF HEAVY RAIN IN SHORT AMOUNTS OF TIME...ALONG WITH SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS...MAY LEAD TO RAPID RUN OFF AND FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR LOCATIONS ALONG AND WEST OF A LINE FROM BASTROP TO CLAYTON LOUISIANA TO BUDE MISSISSIPPI THROUGH SUNDAY MORNING. HEAVY RAIN AND PONDING CAN BE EXPECTED FOR THE REST OF THE AREA. RAINFALL AMOUNTS FROM 1 TO 3 INCHES WILL BE POSSIBLE...CAUSING WATER TO ACCUMULATE ON ROADWAYS AND IN OTHER LOW LYING AREAS. ...NON PRECIPITATION... WINDS WILL REMAIN QUITE STRONG OVER PORTIONS OF THE LOWER MISSISSIPPI THROUGH TONIGHT AND INTO TOMORROW AS THE REMNANTS OF HURRICANE RITA SPIN DOWN IN THE VICINITY. A WIND ADVISORY IS IN EFFECT THIS EVENING FOR PORTIONS OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTHWEST MISSISSIPPI ALONG AND WEST OF A GREENWOOD...TO VICKSBURG...TO ACME LOUISIANA LINE. WINDS IN THESE AREAS ARE EXPECTED TO BE SUSTAINED AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AT TIMES. ELSEWHERE...A LAKE WIND ADVISORY HAS BEEN HOISTED TO COVER MUCH OF THE INTERSTATE 55 CORRIDOR THROUGH THE NIGHT WITH SUSTAINED WIND FROM 15 TO 25 MPH AND GUSTS UP TO 35 MPH EXPECTED. NO WIND-RELATED ADVISORIES ARE IN PLACE FOR THE EASTERN THIRD OF MISSISSIPPI...ALTHOUGH WINDS HERE COULD STILL GUST TO 25 MPH THIS EVENING. WINDS WILL CONTINUE TO GUST AT 25 TO 35 MPH AT TIMES DURING THE DAY SUNDAY AND LAKE WIND ADVISORIES MAY BE NEEDED IN MANY LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... ...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY NIGHT... THE REMNANTS OF RITA ARE NOW EXPECTED TO MOVE OUT OF THE REGION TOMORROW NIGHT...BRINGING LOCALLY HEAVY RAINS AND STORMY WEATHER WITH IT...AT LEAST TEMPORARILY. ...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED TONIGHT...AND WILL BE POSSIBLE AGAIN SUNDAY. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED NEXT MONDAY THROUGH FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 24, 7:32 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM TSTM WND DMG 9 SE VICKSBURG 32.25N 90.74W
09/24/2005 WARREN MS AMATEUR RADIO
ONE TREE AND SEVERAL LIMBS BLOCKING ONE LANE OF THE BIG
BLACK RIVER BRIDGE ON HWY 27
&&
CALLocal storm report, Sep 24, 8:03 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
803 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TORNADO 8 SSW BENOIT 33.54N 91.06W
09/24/2005 BOLIVAR MS EMERGENCY MNGR
A TORNADO WAS SPOTTED AND PHOTOGRAPHED NEAR THE LAMONT
COMMUNITY. IT MOVED INTO EXTREME SW BOLIVAR COUNTY AT 310
PM AND MOVED AT LEAST 4 MILES TO THE NW. THIS TORNADO
MOVED THROUGH AN OPEN FIELD AND CAUSED NO KNOWN DAMAGE.
0503 PM TORNADO 4 ENE SHAW 33.62N 90.71W
09/24/2005 BOLIVAR MS EMERGENCY MNGR
A TORNADO PATH BEGAN ON SANDPIT RD AND MOVED NW TO NEAR
BOYLE AND THEN TO SOMEWHERE W OF CLEVELAND. SEVERAL
MOBILE HOMES WERE HEAVILY DAMAGED ALONG WITH NUMEROUS
TREES AND POWER LINES DOWN.
0534 PM TORNADO 3 ESE CLEVELAND 33.73N 90.68W
09/24/2005 BOLIVAR MS EMERGENCY MNGR
THIS TORNADO MOVE INTO BOLIVAR COUNTY JUST ESE OF
CLEVELAND AND MOVED NW TO AT LEAST 4 N OF CLEVELAND.
SEVERAL HOMES WERE DAMAGED ALONG WITH NUMEROUS TREES AND
POWER LINES DOWN.
&&
DBSpecial weather statement, Sep 24, 9:01 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 901 PM CDT SAT SEP 24 2005 ARZ074>075-LAZ007>009-015>016-023>026- -MSZ018>019-025>028-034>037-040>044-047>050-053>056-059>064-250900- ASHLEY AR-CHICOT AR-CATAHOULA LA-CONCORDIA LA- EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA- RICHLAND LA-TENSAS LA-WEST CARROLL LA-ADAMS MS- ATTALA MS-BOLIVAR MS-CARROLL MS-CLAIBORNE MS-COPIAH MS- FRANKLIN MS-GRENADA MS-HINDS MS-HOLMES MS-HUMPHREYS MS- ISSAQUENA MS-JEFFERSON MS-JEFFERSON DAVIS MS- LAWRENCE MS-LEAKE MS-LEFLORE MS-LINCOLN MS-MADISON MS- MONTGOMERY MS-RANKIN MS-SCOTT MS-SHARKEY MS-SIMPSON MS- SMITH MS-SUNFLOWER MS-WARREN MS-WASHINGTON MS-YAZOO MS- THE NATIONAL WEATHER SERVICE HAS REPLACED A PORTION OF TORNADO WATCH 816 AND HAS ISSUED TORNADO WATCH 817 UNTIL 4 AM CDT FOR THE FOLLOWING AREAS IN ARKANSAS THE NEW WATCH INCLUDES 2 COUNTIES IN SOUTHEAST ARKANSAS ASHLEY CHICOT IN LOUISIANA THE NEW WATCH INCLUDES 9 PARISHES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA EAST CARROLL FRANKLIN MADISON MOREHOUSE RICHLAND TENSAS WEST CARROLL IN MISSISSIPPI THE NEW WATCH INCLUDES 29 COUNTIES IN CENTRAL MISSISSIPPI ATTALA COPIAH HINDS HOLMES HUMPHREYS LEAKE MADISON RANKIN SCOTT SIMPSON SMITH YAZOO IN NORTH CENTRAL MISSISSIPPI CARROLL GRENADA LEFLORE MONTGOMERY IN NORTHWEST MISSISSIPPI BOLIVAR SUNFLOWER WASHINGTON IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN IN SOUTHWEST MISSISSIPPI ADAMS CLAIBORNE FRANKLIN JEFFERSON IN WEST CENTRAL MISSISSIPPI ISSAQUENA SHARKEY WARREN THIS INCLUDES THE CITIES OF...ANGUILLA...BASSFIELD...BASTROP... BELZONI...BRANDON...BROOKHAVEN...BUDE...CANTON...CARROLLTON... CARTHAGE...CLEVELAND...CROSSETT...CRYSTAL SPRINGS...DELHI... DERMOTT...DURANT...EPPS...EUDORA...FAYETTE...FERRIDAY...FOREST... GOODMAN...GREENVILLE...GREENWOOD...GRENADA...HAMBURG... HARRISONBURG...HAZLEHURST...INDIANOLA...ISOLA...JACKSON... JONESVILLE...KOSCIUSKO...LAKE PROVIDENCE...LAKE VILLAGE... LEXINGTON...MADISON...MAGEE...MAYERSVILLE...MEADVILLE... MENDENHALL...MONTICELLO...MORTON...NATCHEZ...NEW HEBRON... NEWELLTON...NORTH CARROLLTON...NORTH CROSSETT...OAK GROVE... PEARL...PICKENS...PORT GIBSON...PRENTISS...RALEIGH...RAYVILLE... RICHLAND...RIDGELAND...ROLLING FORK...ROXIE...RULEVILLE... ST. JOSEPH...TALLULAH...TAYLORSVILLE...TCHULA...VAIDEN... VICKSBURG...VIDALIA...WATERPROOF...WESSON...WEST CROSSETT... WEST FERRIDAY...WINNSBORO...WINONA AND YAZOO CITY. MSZ029>033-038>039-045>046-051>052-057>058-065>066-072>074-250315- CHOCTAW MS-CLARKE MS-CLAY MS-COVINGTON MS-FORREST MS- JASPER MS-JONES MS-KEMPER MS-LAMAR MS-LAUDERDALE MS- LOWNDES MS-MARION MS-NESHOBA MS-NEWTON MS-NOXUBEE MS- OKTIBBEHA MS-WEBSTER MS-WINSTON MS- THE NATIONAL WEATHER SERVICE WILL ALLOW TORNADO WATCH 816 TO EXPIRE FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS ALLOWS TO EXPIRE 18 COUNTIES IN CENTRAL MISSISSIPPI CHOCTAW IN EAST CENTRAL MISSISSIPPI CLARKE JASPER KEMPER LAUDERDALE NESHOBA NEWTON NOXUBEE WINSTON IN NORTH CENTRAL MISSISSIPPI WEBSTER IN NORTHEAST MISSISSIPPI CLAY LOWNDES OKTIBBEHA IN SOUTH CENTRAL MISSISSIPPI MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR THIS INCLUDES THE CITIES OF...ACKERMAN...BAY SPRINGS... BROOKSVILLE...COLLINS...COLUMBIA...COLUMBUS...CONEHATTA... DE KALB...DECATUR...EUPORA...HATTIESBURG...HEIDELBERG...LAUREL... LOUISVILLE...LUMBERTON...MABEN...MACON...MATHISTON...MERIDIAN... MOUNT OLIVE...NEWTON...PEARL RIVER...PHILADELPHIA...PURVIS... QUITMAN...SCOOBA...SHUBUTA...STARKVILLE...STONEWALL...UNION... WEIR...WEST HATTIESBURG AND WEST POINT. CRAVEN/11
Local storm report, Sep 24, 9:07 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
907 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TORNADO 9 SE ITTA BENA 33.41N 90.21W
09/24/2005 LEFLORE MS EMERGENCY MNGR
TORNADO SPOTTED ON THE GROUND. NUMEROUS TREES AND
POWERLINES DOWNED. SEVERAL HOMES AND GINS DAMAGED. THE
TORNADO MOVED OUT OF NW HOLMES, NEAR CRUGER, ACROSS
MOSQUITO LAKE TO THE PHILLIPSTOWN COMMUNITY TO QUITO TO
ITTA BENA.
&&
DBLocal storm report, Sep 24, 9:30 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
930 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND DMG 1 N NEWTON 32.33N 89.16W
09/24/2005 NEWTON MS EMERGENCY MNGR
ONE OF THE LAZY BOY FACTORY BUILDINGS WAS DESTROYED OFF
OF HWY 15 NORTH OF NEWTON.
&&
DBLocal storm report, Sep 24, 11:19 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1119 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TORNADO 3 SE GREENVILLE 33.35N 91.02W
09/24/2005 WASHINGTON MS EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND NEAR DODD AND BLACK BOW
ROADS. 4 MOBILE HOMES DESTROYED, 3 WITH MAJOR DAMAGE AND
15 MINOR DAMAGE. 3 HOMES WERE DAMAGED OFF OF DODD RD AND
1 BUISNESS WAS DESTROYED. SEVERAL TREES AND POWER LINES
WERE DOWN. TORNADO BEGAN JUST SE OF TOWN AND MOVED NNW
ACROSS HWY 82. AT THIS TIME, DAMAGE WAS REPORTED ALONG A
PATH FOR 1-2 MILES.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 7:00 PM CDT | Tornado Warning | JAN | Carroll, Holmes, Leflore | 45 min |
| Sep 24, 7:05 PM CDT | Tornado Warning | JAN | Jefferson | 33 min |
| Sep 24, 7:13 PM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes | 32 min |
| Sep 24, 7:18 PM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Washington | 42 min |
| Sep 24, 7:22 PM CDT | Tornado Warning | JAN | Claiborne, Copiah | 38 min |
| Sep 24, 7:45 PM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes, Leflore, Montgomery | 45 min |
| Sep 24, 7:49 PM CDT | Tornado Warning | JAN | Warren | 41 min |
| Sep 24, 7:56 PM CDT | Tornado Warning | JAN | Issaquena, Sharkey | 34 min |
| Sep 24, 7:58 PM CDT | Tornado Warning | JAN | Sharkey, Washington | 32 min |
| Sep 24, 8:31 PM CDT | Tornado Warning | JAN | Humphreys, Issaquena, Sharkey, Warren, Yazoo | 44 min |
| Sep 24, 8:33 PM CDT | Tornado Warning | JAN | Sharkey, Washington | 42 min |
| Sep 24, 8:34 PM CDT | Tornado Warning | JAN | Carroll, Grenada, Montgomery | 35 min |
| Sep 24, 8:51 PM CDT | Tornado Warning | JAN | Washington | 24 min |
| Sep 24, 9:13 PM CDT | Tornado Warning | JAN | Bolivar, Humphreys, Sharkey, Sunflower, Washington | 47 min |
| Sep 24, 9:44 PM CDT | Tornado Warning | JAN | Issaquena | 46 min |
| Sep 24, 10:26 PM CDT | Tornado Warning | JAN | Issaquena, Washington | 13 min |
| Sep 25, 12:00 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 45 min |
| Sep 25, 1:03 AM CDT | Tornado Warning | JAN | Adams | 51 min |
| Sep 25, 2:10 AM CDT | Tornado Warning | JAN | Issaquena, Sharkey | 35 min |
| Sep 25, 2:30 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 45 min |
| Sep 25, 2:38 AM CDT | Tornado Warning | JAN | Warren | 35 min |
| Sep 25, 2:48 AM CDT | Flash Flood Warning | JAN | Adams, Jefferson | 3 hr |
| Sep 25, 3:05 AM CDT | Tornado Warning | JAN | Sunflower | 55 min |
| Sep 25, 3:07 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 53 min |
| Sep 25, 3:22 AM CDT | Tornado Warning | JAN | Adams, Franklin, Jefferson | 38 min |
| Sep 25, 4:06 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 24 min |
| Sep 25, 4:09 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 21 min |
| Sep 25, 4:16 AM CDT | Flash Flood Warning | JAN | Claiborne, Jefferson | 3 hr |
| Sep 25, 4:27 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Franklin, Jefferson | 46 min |
| Sep 25, 4:48 AM CDT | Tornado Warning | JAN | Claiborne, Copiah, Jefferson | 57 min |
| Sep 25, 4:56 AM CDT | Tornado Warning | JAN | Hinds, Madison, Yazoo | 64 min |
| Sep 25, 5:00 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 60 min |
| Sep 25, 5:30 AM CDT | Tornado Warning | JAN | Adams, Franklin | 60 min |
| Sep 25, 5:31 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 59 min |
| Sep 25, 5:48 AM CDT | Tornado Warning | JAN | Hinds, Rankin | 42 min |
| Sep 25, 5:55 AM CDT | Tornado Warning | JAN | Holmes, Yazoo | 65 min |
| Sep 25, 6:19 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 56 min |
| Sep 25, 6:25 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 50 min |
| Sep 25, 6:32 AM CDT | Tornado Warning | JAN | Carroll, Grenada, Montgomery | 58 min |
| Sep 25, 6:48 AM CDT | Tornado Warning | JAN | Claiborne, Warren | 42 min |
| Sep 25, 6:51 AM CDT | Flash Flood Warning | JAN | Claiborne, Jefferson, Warren | 3 hr |
| Sep 25, 7:14 AM CDT | Tornado Warning | JAN | Copiah, Hinds, Rankin | 46 min |
| Sep 25, 7:33 AM CDT | Tornado Warning | JAN | Claiborne, Warren | 42 min |
| Sep 25, 7:42 AM CDT | Tornado Warning | JAN | Claiborne | 48 min |
| Sep 25, 7:52 AM CDT | Tornado Warning | JAN | Leake, Madison, Rankin | 41 min |
| Sep 25, 8:00 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 45 min |
| Sep 25, 8:21 AM CDT | Tornado Warning | JAN | Claiborne, Warren | 39 min |
| Sep 25, 8:23 AM CDT | Tornado Warning | JAN | Madison, Yazoo | 52 min |
| Sep 25, 8:27 AM CDT | Tornado Warning | JAN | Claiborne, Hinds, Warren | 48 min |
| Sep 25, 8:38 AM CDT | Flash Flood Warning | JAN | Hinds, Madison, Yazoo | 3 hr |
| Sep 25, 8:49 AM CDT | Tornado Warning | JAN | Claiborne, Warren | 41 min |
| Sep 25, 9:11 AM CDT | Tornado Warning | JAN | Attala | 19 min |
| Sep 25, 9:14 AM CDT | Tornado Warning | JAN | Hinds, Warren | 46 min |
| Sep 25, 9:19 AM CDT | Tornado Warning | JAN | Hinds, Warren | 41 min |
| Sep 25, 9:41 AM CDT | Flash Flood Warning | JAN | Attala, Carroll, Holmes, Montgomery | 3 hr |
| Sep 25, 9:48 AM CDT | Flash Flood Warning | JAN | Grenada, Webster | 14 hr |
| Sep 25, 9:53 AM CDT | Tornado Warning | JAN | Hinds, Madison, Yazoo | 67 min |
| Sep 25, 9:56 AM CDT | Tornado Warning | JAN | Attala, Carroll, Montgomery | 19 min |
| Sep 25, 10:00 AM CDT | Flash Flood Warning | JAN | Claiborne, Jefferson, Warren | 3 hr |
| Sep 25, 10:08 AM CDT | Tornado Warning | JAN | Attala, Holmes | 37 min |
| Sep 25, 10:18 AM CDT | Tornado Warning | JAN | Claiborne, Warren | 57 min |
| Sep 25, 10:22 AM CDT | Tornado Warning | JAN | Montgomery, Webster | 38 min |
| Sep 25, 10:23 AM CDT | Tornado Warning | JAN | Neshoba | 52 min |
| Sep 25, 10:29 AM CDT | Tornado Warning | JAN | Oktibbeha, Winston | 46 min |
| Sep 25, 10:32 AM CDT | Tornado Warning | JAN | Jasper, Smith | 43 min |
| Sep 25, 10:51 AM CDT | Tornado Warning | JAN | Attala, Holmes | 39 min |
| Sep 25, 10:53 AM CDT | Tornado Warning | JAN | Noxubee, Winston | 52 min |
| Sep 25, 11:06 AM CDT | Tornado Warning | JAN | Winston | 24 min |
| Sep 25, 11:10 AM CDT | Tornado Warning | JAN | Lauderdale, Newton | 50 min |
| Sep 25, 11:15 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha, Webster | 60 min |
| Sep 25, 11:18 AM CDT | Tornado Warning | JAN | Lowndes, Oktibbeha | 42 min |
| Sep 25, 11:18 AM CDT | Tornado Warning | JAN | Madison | 42 min |
| Sep 25, 11:24 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 66 min |
| Sep 25, 11:26 AM CDT | Tornado Warning | JAN | Kemper | 49 min |
| Sep 25, 11:31 AM CDT | Tornado Warning | JAN | Neshoba | 44 min |
| Sep 25, 11:33 AM CDT | Severe Thunderstorm Warning | JAN | Attala | 57 min |
| Sep 25, 11:40 AM CDT | Tornado Warning | JAN | Noxubee, Winston | 50 min |
| Sep 25, 11:44 AM CDT | Tornado Warning | JAN | Clay | 31 min |
| Sep 25, 11:54 AM CDT | Tornado Warning | JAN | Lowndes | 66 min |
| Sep 25, 11:56 AM CDT | Tornado Warning | JAN | Madison | 34 min |
Nearby
Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.